Quote from Aleta145:Excuse me for correcting you on this, Ron, but if you're talking about Actonel or Fosamax, it is imperative that you NOT take it with food. In fact, you can't eat or drink anything except plain water for at least 30 minutes after taking it. I know this because my husband has been taking Fosamax for 5 years.
I understand the mechanics of taking fosamax, but it does burn the esophagus.
IF IT GETS STUCK. One must try to prevent it from getting stuck.
That is why the weekly fosamax is much less likely to cause gastric trouble.
Why is your husband taking this med when there are other "more effective)
treatments with better outcomes?
Another article I read, states that the effect of fosamax peaks at about three years. It may not be as effective after that. Are his bone density scores being maintained?
Here is a quote from an MD's site. Have his doctor look up the referrence
in the NEJM
"If you suffer from osteoporosis, you can take Fosamax, Actonel, or Didronel. If these pills upset your stomach or you are in hurry to strengthen your bones, a single intravenous infusion of zoledronic acid will strengthen your bones as much as taking pills for a whole year.
New England Journal of Medicine, March 13, 2002 "